Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Swollen feet and ankles. Took mirtazapin. Right medication?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
My feet, ankles and legs up to about my knees have swollen in the last 2 days. It's on both sides. Could it be from a new medication I just started last Tuesday?. Name of this medication is: MIRTAZAPIN15 MG tablets> one tablet every night at bedtime?
Posted Sat, 10 Aug 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 3 hours later
Thank you for posting your query.

Mirtazapine is generally a safe medication, and it is commonly used for treating depression. The usual daily dose is 15-45 mg per day.
Swelling of feet and ankles occurs in about 2% of patients taking this drug. So, if there are no other causes for the swelling, you should discontinue it after consulting/discussing with your doctor.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor